Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Was snorting heroin. Had phlebotomy training, more dehydrated, flat veins, unable to straighten arms. What should I do ?

After snorting heroin for the last 5 months, I started shooting it 2 weeks ago. I have had phlebotomy training so I have been doing ok. I seemed to be a little more dehydrated for the last few days and my veins have been more flat and rolling a lot more. Yesterday I injected my vein in my antecubital area which has been hard to get...after I started to push it in it looked like it was filling up in my subcutaneous area! So I pulled it out and blood started coming out like it was backed up. Today my arm is killing me! It hurts to straighten my arm, there is a dime size lump at the injection site and a red ring probably 1 inch by 2 inches. The red area is hot to the touch. I don t have medical insurance so I don t want to go to the hospital unless I have to. What do you think could have happened and what should I do? I can send a picture.
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello nholloway1013
Welcome to HCM
First of all just to psycho-educate you I would like to tell you that there are endless harmful effects of Heroin Abuse. It is one of very dangerous substance which causes both psychological and physiological dependence. Apart from its effects it causes huge burden in terms of huge amount of money spend on getting heroin, individual may resort to crime to get money. It increases the chances of an individual to spend more time in rehabs. So please try to quit the habit and take help from good addiction medicine specialist. Its easy once you are motivated.
Mode of use of this substance may be Snorting and it increases chance of respiratory infection, causes fibrosis in respiratory system, may lead to development of TB, depression of nasal bridge may occur.
Injectable route is also very dangerous, it increases chances of spread of HIV, hepatitis B,C, and many other diseases. It causes fibrosis in blood vessels and some times gangrene to affected part also.

Now coming to your query, dear friend, you are having inflammation at intravenous site, and it resulted in swelling, it is also called as Thrombophlebitis at injection site. It resulted in localized inflammation, collection of blood, severe soreness at injection site and may lead to development of fever also.
what you can do is-
- apply ice over affected part, which will decrease swelling and will help in clearing blood.
- thrombophobe cream available at local chemist will fasten recovery and will decrease inflammation, pain.
- for pain you can use any OTC medicine for pain.

Hope I cleared your query.
Thanks take care
Answered: Thu, 21 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor